Alert archive / South Carolina / Frost Advisories in 2019

Frost Advisory 4, NWS Columbia, SC

November 1, 201911 counties in South Carolina; 4 counties in Georgia

NWS Columbia, SC issued this frost advisory at Nov 1, 2019, 1:53 PM EDT for 11 counties in South Carolina; 4 counties in Georgia. It took effect at Nov 2, 2019, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2019, 1:53 PM EDT (17:53 UTC)
In effect from
Nov 2, 2019, 4:00 AM EDT
Expired
Nov 2, 2019, 9:00 AM EDT
In force
5 hr
Issued by
NWS Columbia, SC

Counties Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Chesterfield County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC

The radar

The Columbia radar (KCAE), 40 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2019-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2019-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1717 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

487 
WWUS72 KCAE 011753
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
153 PM EDT Fri Nov 1 2019


GAZ040-063>065-SCZ016-018-020>022-025>028-030-115-116-021300-
/O.NEW.KCAE.FR.Y.0004.191102T0800Z-191102T1300Z/
Lincoln-McDuffie-Columbia-Richmond-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Aiken-Northern Lancaster-Southern Lancaster-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Cheraw, Pageland, Mccormick, Newberry, 
Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, 
Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, 
Lexington, Red Bank, Oak Grove, Columbia, Aiken, North Augusta, 
Indian Land, Lancaster, Elgin, and Lancaster Mill
153 PM EDT Fri Nov 1 2019

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY...

The National Weather Service in Columbia has issued a Frost
Advisory, which is in effect from 4 AM to 9 AM EDT Saturday.

* TEMPERATURES...Temperatures as low as the middle 30s will result
  in frost formation.

* TIMING...Early morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
awp
1 follow-up statement
888 
WWUS72 KCAE 020603
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
203 AM EDT Sat Nov 2 2019


GAZ040-063>065-SCZ016-018-020>022-025>028-030-115-116-021300-
/O.CON.KCAE.FR.Y.0004.191102T0800Z-191102T1300Z/
Lincoln-McDuffie-Columbia-Richmond-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Aiken-Northern Lancaster-Southern Lancaster-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Cheraw, Pageland, Mccormick, Newberry, 
Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, 
Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, 
Lexington, Red Bank, Oak Grove, Columbia, Aiken, North Augusta, 
Indian Land, Lancaster, Elgin, and Lancaster Mill
203 AM EDT Sat Nov 2 2019

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...Temperatures as low as the mid 30s will result 
  in frost formation.

* TIMING...Early morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Nov 1, 1:18 PM EDT, 35 minutes earlier.

Area forecast discussion, Nov 1, 1:18 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
118 PM EDT Fri Nov 1 2019

.SYNOPSIS...
Cool, dry weather will occur in the wake of the front with
temperatures below normal through Monday. As high pressure
moves offshore, moisture and rain chances will return to the
forecast by the middle of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Cold front offshore and pressure ridge centered from Tennessee
northeast to West Virginia/Ohio. Air mass dry and unseasonably
cool. Temperatures max out in the low 60s this afternoon with
weakening cold advection. Models suggest relatively favorable
radiational cooling tonight across the Piedmont and west
Midlands/CSRA with boundary layer de-coupling likely. Slightly
tighter surface pressure gradient in the coastal plain as weak
low pressure develops along stalled frontal boundary offshore
and resulting higher dew points in the east Midlands. With MOS
indicating widespread mid to upper 30s for overnight minimum
temperatures in the region, will post frost advisory in the
central and west/north CWA where probability highest. Lower
threat to the east and southeast Midlands.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
The eastern half of the country will remain under deep upper
troughing with cold and dry surface high pressure settling into the
region this weekend. The combination of light winds, clear skies,
and dry air will allow for ideal radiational cooling conditions each
night. With temperatures forecast in the mid to upper 30s across a
large portion of the forecast area each night, frost will become an
issue, especially for northern portions of the forecast area. High
temperatures on Saturday will be in the low to mid 60s, but it will
only be in the upper 50s to low 60s on Sunday.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Upper troughiness will remain over the central and eastern U.S.
through the week, and a series of mostly dry fronts will move
through the region. Rain is now not expected until maybe Thursday
night, but amounts are uncertain due to model differences.
Temperatures will moderate some, rising into the low 70s mid-week,
but should cool off again with a stronger front on Friday.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
High confidence in VFR conditions throughout the 24-hr TAF
period.

High pressure to the west extending into the area. Air mass dry
and early morning fog not expected.

EXTENDED AVIATION OUTLOOK...No widespread significant aviation
issues expected.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Frost Advisory from 4 AM to 9 AM EDT Saturday for GAZ040-
     063>065.
SC...Frost Advisory from 4 AM to 9 AM EDT Saturday for SCZ016-018-
     020>022-025>028-030-115-116.

&&
Hazardous weather outlook, Nov 1, 3:07 AM EDT, 10 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
307 AM EDT Fri Nov 1 2019

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116-
020715-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-
307 AM EDT Fri Nov 1 2019

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Today and tonight.

Patchy frost will be possible late tonight across portions of the
forecast area.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Nov 1, 8:53 AM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
853 AM EDT FRI NOV 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     TSTM WND DMG     MANNING                 33.69N 80.21W
10/31/2019                   CLARENDON          SC   DEPT OF HIGHWAYS

            REPORTS LARGE LIMBS DOWN IN THE TOWN OF
            MANNING.

&&

LCV
Local storm report, Nov 1, 9:08 AM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
908 AM EDT FRI NOV 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     TSTM WND DMG     5 SE PAGELAND           34.72N 80.33W
10/31/2019                   CHESTERFIELD       SC   DEPT OF HIGHWAYS

            REPORTED TREES DOWN ALONG EVANS MILL ROAD.

&&

LCV
Local storm report, Nov 1, 9:14 AM EDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
914 AM EDT FRI NOV 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TSTM WND DMG     1 W PAGELAND            34.77N 80.41W
10/31/2019                   CHESTERFIELD       SC   DEPT OF HIGHWAYS

            REPORTED TREES DOWN ALONG ARANT STREET NEAR
            PAGELAND.

&&

LCV
Local storm report, Nov 1, 9:22 AM EDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
922 AM EDT FRI NOV 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     TSTM WND DMG     4 SE BETHUNE            34.36N 80.31W
10/31/2019                   KERSHAW            SC   DEPT OF HIGHWAYS

            REPORTED TREES DOWN NEAR THE INTERSECTION OF
            HIGHWAY 31, BETHUNE ROAD, AND HIGHWAY 15,
            OLD STAGECOACH ROAD.

&&

LCV
Local storm report, Nov 1, 10:49 AM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1049 AM EDT FRI NOV 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     TSTM WND DMG     9 N EDGEFIELD           33.92N 81.93W
10/31/2019                   EDGEFIELD          SC   DEPT OF HIGHWAYS

            COUNTY HIGHWAY DEPARTMENT REPORTED SEVERAL
            TREES DOWN.

&&

AWP

Nearby

Frost Advisories in South Carolina, 2019Frost Advisories in Georgia, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.